Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 72, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 23, 2007, 9:11 PM CDT for McPherson County, Kansas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2007, 9:11 PM CDT (02:11 UTC)
- Expired
- May 23, 2007, 10:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County McPherson County, KS
The radar
The Wichita radar (KICT), 81 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 9:18 PM CDT | HAIL 1 | 6 N Inman, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 7:48 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1254 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 240211 SVRICT KSC113-240315- /O.NEW.KICT.SV.W.0072.070524T0211Z-070524T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 911 PM CDT WED MAY 23 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCPHERSON COUNTY IN CENTRAL KANSAS. * UNTIL 1015 PM CDT. * AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL... AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR INMAN...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... CANTON...GALVA...INMAN...MCPHERSON...ROXBURY...MCPHERSON AIRPORT. SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3840 9790 3817 9791 3822 9735 3861 9736 $$ JAKUB
5 follow-up statements
000 WWUS53 KICT 240220 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 919 PM CDT WED MAY 23 2007 KSC113-240315- /O.CON.KICT.SV.W.0072.000000T0000Z-070524T0315Z/ MCPHERSON KS- 919 PM CDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON COUNTY UNTIL 1015 PM CDT... AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR INMAN...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR MCPHERSON BY 935 PM CDT. NEAR GALVA BY 950 PM CDT. 5 MILES NORTHWEST OF CANTON BY 1005 PM CDT. THE MCPHERSON AIRPORT AND ROXBURY ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. AT 918 PM CDT...A TRAINED SPOTTER REPORTED QUARTER SIZE HAIL 6 MILES NORTH OF INMAN. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3840 9790 3817 9791 3822 9735 3861 9736 $$ DARMOFAL
000 WWUS53 KICT 240236 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 935 PM CDT WED MAY 23 2007 KSC113-240315- /O.CON.KICT.SV.W.0072.000000T0000Z-070524T0315Z/ MCPHERSON KS- 935 PM CDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON COUNTY UNTIL 1015 PM CDT... AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR MCPHERSON AIRPORT...OR NEAR MCPHERSON...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR MCPHERSON BY 940 PM CDT. NEAR GALVA BY 945 PM CDT. 5 MILES NORTHWEST OF CANTON BY 955 PM CDT. MCPHERSON AIRPORT AND ROXBURY ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR CENTRAL KANSAS. LAT...LON 3840 9790 3817 9791 3822 9735 3861 9736 $$ DARMOFAL
000 WWUS53 KICT 240248 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 948 PM CDT WED MAY 23 2007 KSC113-240315- /O.CON.KICT.SV.W.0072.000000T0000Z-070524T0315Z/ MCPHERSON KS- 948 PM CDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON COUNTY UNTIL 1015 PM CDT... AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR GALVA...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTHWEST OF CANTON BY 955 PM CDT. THE TOWN OF ROXBURY IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR CENTRAL KANSAS. LAT...LON 3840 9790 3817 9791 3822 9735 3861 9736 $$ DARMOFAL
000 WWUS53 KICT 240303 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1003 PM CDT WED MAY 23 2007 KSC113-240315- /O.CON.KICT.SV.W.0072.000000T0000Z-070524T0315Z/ MCPHERSON KS- 1003 PM CDT WED MAY 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON COUNTY UNTIL 1015 PM CDT... AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR GALVA...MOVING NORTHEAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF MCPHERSON COUNTY...INCLUDING THE TOWN OF ROXBURY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR SOUTH CENTRAL KANSAS. LAT...LON 3840 9790 3817 9791 3822 9735 3861 9736 $$ KETCHAM
000 WWUS53 KICT 240313 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1013 PM CDT WED MAY 23 2007 KSC113-240323- /O.EXP.KICT.SV.W.0072.000000T0000Z-070524T0315Z/ MCPHERSON KS- 1013 PM CDT WED MAY 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR MCPHERSON COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 1009 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF THREATENING WEATHER APPROACHES AGAIN...OR A WARNING ISSUED. LAT...LON 3840 9790 3817 9791 3822 9735 3861 9736 $$ KETCHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 8:12 PM CDT, 59 minutes earlier.
Area forecast discussion, May 23, 8:12 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 812 PM CDT WED MAY 23 2007 .UPDATE... MESO AND SYNOPTIC SITUATION CONTINUES TO EVOLVE THIS EVENING. CONVECTION CONTINUES TO DEVELOP ALONG STATIONARY FRONT WHICH HAS BEEN REINFORCED BY MESO OUTFLOW BOUNDARY ACROSS CENTRAL KANSAS. LOW LEVEL JET CONTINUES TO FUEL THIS ACTIVITY WHICH HAS BECOME MORE WEST-EAST ORIENTED THIS EVENING. PROLIFIC RAINFALL TOTALS IN THE HUTCHINSON AREA WITH 4 HOUR AMOUNTS IN EXCESS OF 7 INCHES. REPORTS OR WATER RESCUES AND LOCAL EVACUATIONS IN THIS AREA...AND ADDITIONAL RAINFALL WILL MAKE AN ALREADY SERIOUS SITUATION EVEN MORE SO. HAVE RETOOLED THE FLASH FLOOD WATCH TO INCLUDE CHASE COUNTY AS WELL. IN ADDITION...THE NEXT ROUND OF SEVERE CONVECTION WAS DEVELOPING FROM THE TEXAS PANHANDLE ACROSS SOUTHWEST KANSAS. THIS AREA SHOULD CONTINUE TO BLOSSOM IN THE INCREASINGLY DIFLUENT FLOW AHEAD OF THE CENTRAL ROCKIES SHORTWAVE...FUELED BY AN INCREASING AND IMPRESSIVE MOIST/UNSTABLE LOW LEVEL JET. DISCRETE SUPERCELL STORMS WITH VERY LARGE HAIL AND TORNADOES WILL REMAIN A RISK THROUGH THE LATE EVENING...PERHAPS DEVELOPING INTO PORTIONS OF CENTRAL OR SOUTH CENTRAL KANSAS BEFORE MIDNIGHT. KED && .PREV DISCUSSION... /ISSUED 625 PM CDT WED MAY 23 2007/ AVIATION... STRONG TO SEVERE CONVECTION WILL CONTINUE TO AFFECT MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING AND OVERNIGHT. THOUGH GENERALLY EXPECT VFR OR MVFR TO PREVAIL OUTSIDE OF CONVECTION...A SIGNIFICANT POTENTIAL FOR STRONG WINDS...HAIL AND HEAVY RAIN WITH LOCALIZED IFR CIGS AND VSBYS THRU THE NIGHT...EXCEPT FOR SOUTHEAST KANSAS. KHUT AND KSLN WILL CONTINUE TO BE AFFECTED MOST OF THE EVENING...WITH AREAL COVERAGE OF CONVECTION EXPANDING TO AFFECT KRSL...KSLN AND KICT BY MIDNIGHT. KED PREV DISCUSSION... /ISSUED 310 PM CDT WED MAY 23 2007/ DISCUSSION... FORECAST CONCERNS... POTENTIAL FOR SIGNIFICANT SEVERE WEATHER AND FLASH FLOODING THIS EVENING INTO EARLY THURSDAY MORNING... A VIGOROUS UPPER SHORTWAVE TROF WAS MOVING ACROSS THE FOUR CORNERS AREA THIS AFTERNOON...AND WILL EJECT EAST ACROSS THE CENTRAL HIGH PLAINS OVERNIGHT. A VERY UNSTABLE AIRMASS AND STRONG DEEP LAYER SHEAR AHEAD OF THIS APPROACHING WEATHER SYSTEM HAS SET THE STAGE FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK LATER THIS EVENING...WITH HEAVY RAIN AND FLOODING JUST AS CONCERNING THROUGH THE OVERNIGHT HOURS. SURFACE AND BOUNDARY LAYER FLOW HAS ALREADY RECOVERED AND RETURNED TO THE SOUTH FROM THE PANHANDLES ACROSS PORTIONS OF SOUTHWEST KANSAS. THE NAM SEEMS TO DEPICT THE OVERALL SYNOPTIC FEATURES THE BEST THROUGH 24 HOURS AND WAS GENERALLY FOLLOWED ESPECIALLY FOR SURFACE FEATURES/FRONTAL MOVEMENT. THAT SAID...THE CONVECTIVE TRENDS ARE BIT MORE TRICKY AND WILL BE MORE DEPENDENT ON MESOSCALE INFLUENCES...THOUGH THERE IS REASONABLY HIGH CONFIDENCE IN SOME SIGNIFICANT SEVERE WEATHER WITH HEAVY RAINFALL. LOW LEVEL CONVERGENCE ALONG THE NEARLY STATIONARY FRONT WILL CONTINUE TO PROMOTE TRAINING CONVECTIVE ECHOES ACROSS PORTIONS OF CENTRAL KANSAS. HOWEVER A MORE SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED TO UNFOLD THIS EVENING...WITH SUPERCELL STORMS THAT WILL INITIATE FROM THE PANHANDLES INTO SOUTHWEST KANSAS. THERE IS POTENTIAL FOR SOME LONGER-LIVED SUPERCELL STORMS...WHICH COULD AFFECT PORTIONS OF SOUTH CENTRAL OR CENTRAL KANSAS BY LATE EVENING...FUELED BY A STRONG LOW LEVEL JET...AND FOCUSED JUST NORTHEAST OF THE ATTENDANT SURFACE CYCLONE WHICH IS PROGGED TO MIGRATE NORTHEAST ALONG THE FRONT OVERNIGHT. EQUALLY CONCERNING WILL BE THE HEAVY/TRAINING CONVECTIVE CELLS WHICH WILL REMAIN ORIENTED NEARLY PARALLEL TO THE SURFACE BOUNDARY AS IT SLIDES SLOWLY EAST THROUGH THE NIGHT. THE GOING FLASH FLOOD WATCH WAS EXPANDED A BIT IN TIME AND SPACE...FOR AREAS GENERALLY WEST OF THE KANSAS TURNPIKE THROUGH 12Z THURSDAY. WHILE VERY LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL REMAIN THE PRIMARY SEVERE WEATHER RISK...THE POTENTIAL FOR A COUPLE STRONG TORNADOES WILL REMAIN A POSSIBILITY THOUGH THE EVENING HOURS WITH THE DISCRETE STORMS THAT DEVELOP. AS FOR THE REST OF THE FORECAST...DRIER AND MORE STABLE AIR WILL ADVECT IN BEHIND THE DEPARTING COLD FRONT BY LATE THURSDAY/THURSDAY NIGHT. HOWEVER THIS FRONT LOOKS TO HANG UP ACROSS THE OZARKS...BEFORE THE FRONT DECAYS AND MOISTURE COMES BACK NORTH AGAIN ON FRIDAY AND SATURDAY. ANOTHER FRONT WILL DROP SOUTH ACROSS THE PLAINS BY SATURDAY NIGHT/SUNDAY...WITH THE MEDIUM RANGE DEPICTING A RATHER MOIST BOUNDARY LATER AND FRONT MEANDERING ACROSS THE AREA THROUGH EARLY NEXT WEEK. THUS WILL KEEP CHANCES FOR THUNDER IN THE FORECAST. DARMOFAL AVIATION...18Z TAFS RSL/SLN/HUT/ICT/CNU ORGANIZED CONVECTION LIKELY TO AFFECT CENTRAL AND SOUTH CENTRAL KS TAF SITES THIS AFTERNOON THROUGH TONIGHT WITH WELL-DEFINED NE-SW ORIENTED STATIONARY FRONT IN THIS REGION. SO CARRYING TEMPO GROUPS WITH TSRA IN ALL TAF SITES EXCEPT CNU...WITH TIMING DIFFERENCES ON WHEN THOSE TEMPOS WERE USED. MVFR CIGS QUITE PLAUSIBLE IN ASSOCIATION WITH ANY CONVECTION...AND ALSO ACROSS A WIDESPREAD AREA ALONG/AHEAD OF THE FRONT THURSDAY MORNING. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 60 71 53 73 / 90 70 10 20 HUTCHINSON 57 71 51 73 / 100 60 10 20 NEWTON 59 70 52 72 / 90 70 10 20 ELDORADO 61 71 53 72 / 70 80 10 20 WINFIELD-KWLD 62 72 55 73 / 80 70 20 20 RUSSELL 52 70 50 73 / 90 30 10 20 GREAT BEND 53 69 51 73 / 90 30 10 20 SALINA 57 71 51 73 / 100 60 10 20 MCPHERSON 57 71 51 73 / 100 60 10 20 COFFEYVILLE 64 73 56 73 / 50 70 30 20 CHANUTE 63 72 55 73 / 40 70 20 20 IOLA 63 72 54 73 / 40 60 10 20 PARSONS-KPPF 64 72 56 73 / 50 70 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR KSZ032-033-047>053- 067-068-082-083-091-092. &&
Hazardous weather outlook, May 23, 8:29 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 829 PM CDT WED MAY 23 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-250230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 829 PM CDT WED MAY 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...MAINLY SOUTH OF INTERSTATE 70 AND WEST OF A SALINA TO HUTCHINSON TO ANTHONY LINE. SUPER-CELL STORMS ARE LIKELY WITHIN THIS AREA WHICH COULD PRODUCE VERY LARGE HAIL UP TO BASEBALL SIZE...DAMAGING STRAIGHT-LINE WINDS TO 80 MPH...AND EVEN A STRONG TORNADO. THE RISK WILL BE HIGHEST DURING THE EVENING HOURS PRIOR TO MIDNIGHT. HEAVY AND EXCESSIVE RAINFALL WILL ALSO REMAIN A RISK FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS OVERNIGHT...ESPECIALLY IN THE FLASH FLOOD WATCH AREA. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH FOR MORE SPECIFIC DETAILS. SEVERE STORMS WILL BE POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS AFTER MIDNIGHT...HOWEVER THE MAIN RISK WILL BE LARGE HAIL UP TO GOLF BALL SIZE AND WINDS TO 70 MPH. THE RISK FOR SEVERE WEATHER SHOULD DIMINISH AS STORMS MOVE INTO SOUTHEAST KANSAS BY EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF FLOODING MAY BE ONGOING ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS THURSDAY MORNING...ALTHOUGH THE HEAVY RAINS WILL HAVE ENDED. A CHANCE FOR STRONG STORMS AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO SOUTHEAST KANSAS BY THURSDAY AFTERNOON. SLIGHT TO MODEST CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH OF THE AREA OVER THE HOLIDAY WEEKEND AND INTO EARLY NEXT WEEK. A FEW STRONG STORMS WILL BE POSSIBLE...HOWEVER IT IS TOO EARLY TO SPECULATE ON THE RISK AND MAGNITUDE OF ANY SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...MAINLY PRIOR TO MIDNIGHT...FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP DARMOFAL
In the hours before
Local storm report, May 23, 8:17 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
817 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL HYMER 38.48N 96.68W
05/23/2007 E1.75 INCH CHASE KS AMATEUR RADIO
&&
BRWLocal storm report, May 23, 8:20 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
820 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM FLOOD HESSTON 38.14N 97.43W
05/23/2007 HARVEY KS EMERGENCY MNGR
LAW ENFORCEMENT REPORTS SECTIONS OF WEST DUTCH ROAD
CLOSED AT THIS TIME.
&&
BRWLocal storm report, May 23, 8:28 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
828 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 1 N NICKERSON 38.16N 98.09W
05/23/2007 E1.00 INCH RENO KS TRAINED SPOTTER
&&
BRWLocal storm report, May 23, 8:44 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL N MARION 38.36N 97.01W
05/23/2007 E1.00 INCH MARION KS TRAINED SPOTTER
&&
BRWLocal storm report, May 23, 8:45 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HEAVY RAIN N MARION 38.36N 97.01W
05/23/2007 M3.50 INCH MARION KS TRAINED SPOTTER
OBSERVER REPORTS 3.50 INCHES OF RAIN SINCE 5 PM.
&&
BRWLocal storm report, May 23, 9:02 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
902 PM CDT WED MAY 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 7 SW INMAN 38.16N 97.86W
05/23/2007 E1.00 INCH RENO KS TRAINED SPOTTER
&&
BRWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:12 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 63 min |
| May 23, 7:20 PM CDT | Flash Flood Warning | ICT | Harvey, McPherson | 6 hr |
| May 23, 7:33 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 42 min |
| May 23, 8:12 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 63 min |
| May 23, 8:14 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 61 min |
| May 23, 8:32 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 58 min |
| May 23, 9:44 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 42 min |
| May 23, 10:21 PM CDT | Flash Flood Warning | ICT | Chase, Marion | 4 hr |
| May 23, 10:21 PM CDT | Flash Flood Warning | ICT | Ellsworth, Harvey, McPherson, Marion, Reno, Rice and 1 more | 10 hr |
| May 23, 10:21 PM CDT | Flash Flood Warning | ICT | Barton, Chase, Ellsworth, Harvey, Lincoln, McPherson and 5 more | 4 hr |
| May 23, 10:40 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 65 min |
| May 24, 12:38 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 33 min |
| May 24, 2:27 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 63 min |
| May 24, 3:10 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 65 min |
| May 24, 3:44 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 31 min |
| May 24, 4:16 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 41 min |
| May 24, 4:32 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 58 min |
| May 24, 5:17 AM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 58 min |
| May 24, 8:15 AM CDT | Flash Flood Warning | ICT | Ellsworth, McPherson, Saline | 6 hr |
| May 24, 1:11 PM CDT | Flash Flood Warning | ICT | Saline | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.